Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Albuquerque, NM

May 26, 2001Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2001, 6:30 PM MDT for Quay County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2001, 6:30 PM MDT (00:30 UTC)
Expired
May 26, 2001, 7:30 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Quay County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 270030
SVRABQ
NMC037-270130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 730 PM MDT

* AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES NORTHWEST OF NARA VISA...OR ABOUT 11
  MILES SOUTH OF AMISTAD...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER NARA VISA AT 640 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3574 10303 3573 10333 3528 10303 3570 10302

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM MDT, 3 hours earlier.

Area forecast discussion, May 26, 3:30 PM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT SAT MAY 26 2001

LITTLE IN THE WAY OF SYNOPTIC FEATURES TO FOCUS ON IN NEAR TERM.
JUST ENOUGH MOISTURE AND INSTABILITY FOR CONTINUING THREAT OF SOME
AFTERNOON-EVE CONVECTION...EAST BETTER CHANCE WITH CELLS DRIFTING
OFF MOUNTAINS INTO MORE MOISTURE RICH ATMOSPHERE. SW WINDS AHEAD OF
SHORT WAVE MOVING INTO SOUTHERN CA ON SUNDAY COULD BRING A DRYING
TREND TO AT LEAST THE W (COULD BE A LITTLE FAR TO THE W...SHALL
SEE). AT ANY RATE WILL CONTINUE TREND OF DECREASING PRECIP CHANCES
ESPECIALLY WEST...AS IN CURRENT FORECAST. BY MONDAY RIDGE AXIS
TO THE EAST AND DRIER SWLYS MUCH OF THE AREA. EXCEPTION MAY BE THE
NORTHEAST WHERE WINDSHIFT MAY PROVIDE ENOUGH MOISTURE AND CONVERGENCE
FOR SHOWER DEVELOPMENT. WINDSHIFT MOVES SOUTHWARD TUESDAY AND
WESTWARD WEDNESDAY...THIS ALONG WITH NORTHWEST FLOW ALOFT...YOU KNOW
THE REST...INCREASE IN POTENTIAL FOR SHOWERS.

ABQ UU 059/092 058/091 058 29000
SAF BU 050/085 050/087 054 29000
TCC BB 058/091 059/094 060 29211

.ABQ...NONE.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.